Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Diagnosed with Graves disease. Having continuous heavy bleeding. Hormonal changes caused by Graves disease?

Hi. I am 44 and recently diagnosed with Graves disease but mild. I take 5mg of Carbimazole daily, my Free T4 is now in normal range but TSH suppressed. I have had no symptoms of over active thyroid at all except for menstrual problems, which made me go to the Drs in the first place. After 7 weeks with out a period, I have now been bleeding for 3 1/2 weeks. Its intermittently heavy and is not stopping. I don t have any pain. I had a uterine ultrasound in JUly which was normal. Is the Graves disease causing these hormone problems - I am very depressed about it all. Drs don t seem that bothered - maybe they think women in their 40s don t deserve a sex life!
Asked On : Mon, 17 Dec 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
I understand the reason for your concerns.
Thyroid is a hormone in our body which acts on almost all the cells in the body and is needed by all. Any derangement in its functioning or production will certainly involve many organs and female sexual organs are no exception. Your irregular menstruation can certainly be due to your graves disease. However one has to be cautious that there could be an independent reason for your excessive and irregular menses which could be different from your thyroid problems. I think there is nothing wrong in getting a repeat USG and also a hormonal profile to satisfy our concerns. You feeling depressed will add up to your trouble. May be you can engage yourself in some hobby or exercise.
Thanks and regards,
Hope I am able to solve your query,
Have a nice day.

Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor